Lake Huron, 2011Marine Thunderstorm Winds in Lake Huron, June 21, 2011
June 21, 2011 · NWS DTX · 2 events in 2 counties and zones
A thunderstorm moving through Saginaw Bay produced wind gusts around 50 mph.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A thunderstorm moving through Saginaw Bay produced wind gusts around 50 mph.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Detroit, MI wrote its last area forecast discussion before the first event at Jun 21, 6:25 PM EST, 3 hours 15 minutes earlier.
Area forecast discussion, Jun 21, 6:25 PM EST, 3 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
725 PM EDT TUE JUN 21 2011
.AVIATION...
//DISCUSSION...
A GENEROUS PATTERN OF CONVECTION IS UNDERWAY DURING THE EVENING FROM
SOUTHWEST LOWER MICHIGAN INTO NORTHWEST OHIO. EXPECT THIS ACTIVITY
TO AFFECT THE TERMINAL SITES AS IT DEVELOPS TOWARD THE NORTHEAST BUT
IN MORE OF A WEAKENED STATE COMPARED TO OBSERVATIONS AT PRESS
TIME. THAT STILL MEANS A FEW BURSTS OF HEAVY RAINFALL AND STRONG
WIND GUSTS ROUGHLY DURING THE 01-04Z TIME PERIOD THIS EVENING.
AFTER THAT, ADDITIONAL SHOWER DEVELOPMENT WILL BE POSSIBLE DUE TO
ELEVATED/NOCTURNAL INSTABILITY BUT MOST OF THAT WILL BE TO THE
NORTH AND EAST OF THE TERMINAL SITES. THAT IS ASSUMING THE ONGOING
STORMS OVER WISCONSIN/ILLINOIS, WHICH LOOK STRONGLY DEPENDENT ON
SURFACE HEATING, WEAKEN OR DISSIPATE AFTER SUNSET.
THE WARM SECTOR OF THE UNSEASONABLY LARGE LOW PRESSURE SYSTEM OVER
THE MIDWEST WILL COVER SE MICHIGAN LATER IN THE NIGHT THROUGH
WEDNESDAY MORNING. SOUTHERLY GRADIENT FLOW IS EXPECTED TO BE STRONG
ENOUGH TO PREVENT MUCH FOG FORMATION BUT ALLOW STRATUS DEVELOPMENT BY
SUNRISE. THIS IS EXPECTED TO CONSTITUTE AN MVFR CEILING UNTIL AT
LEAST LATE MORNING BEFORE MIXING OUT TO VFR DURING THE AFTERNOON.
ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS IS THEN POSSIBLE AS
SURFACE HEATING INTENSIFIES BY MID TO LATE WEDNESDAY AFTERNOON.
FOR DTW...
THE CLUSTER OF THUNDERSTORM ACTIVITY OVER NORTHWEST OHIO HAS BEEN
INCREASING IN AREAL COVERAGE ENOUGH TO INCLUDE IN THE FORECAST FOR
THIS EVENING, MAINLY BETWEEN 01Z AND 04Z. WARM SECTOR STRATUS IS A
GOOD BET TOWARD SUNRISE THROUGH WEDNESDAY MORNING ENSURING CEILING
BELOW 5000 FEET EVEN INTO WEDNESDAY AFTERNOON.
//DTW THRESHOLD THREATS...
* HIGH CONFIDENCE THUNDERSTORMS WILL IMPACT THE TERMINAL THIS
EVENING.
* HIGH CONFIDENCE CEILING WILL FALL BELOW 5000 FEET LATE TONIGHT
THROUGH WEDNESDAY MORNING.
&&
.PREV DISCUSSION...ISSUED 335 PM EDT TUE JUN 21 2011
SHORT TERM...TONIGHT
AN OCCLUDED LOW OVER THE UPPER MIDWEST WILL HAVE NO SHORTAGE OF
MOISTURE TO WORK WITH THIS EVENING AS NESDIS BLENDED TPW PRODUCT
SHOWS A HEALTHY FETCH OF LOW-LATITUDE MOISTURE BEING PULLED INTO THE
SYSTEM FROM THE SOUTHWEST. SATELLITE-DERIVED PWATTS OVER THE GREAT
LAKES ARE IN EXCESS OF 1.5 INCHES AND RANGE FROM 150 TO 200 PERCENT
OF NORMAL. OBSERVED DEWPOINTS THIS AFTERNOON ARE IN THE MID 70S
ACROSS SOUTHERN PARTS OF THE FORECAST AREA. MODEL PROGS SHFIT THE
PLUME OF CONTINUING H7 MOISTURE TRANSPORT AND 1.5-2.0 INCH PWATTS
EASTWARD ACROSS THE AREA OVERNIGHT. THE REAL QUESTION WILL BE THE
EXTENT OF FORCING OVER THE AREA TO SUPPORT SHRA/TSTM DEVELOPMENT. AT
THIS TIME...THE MOST PROMISING FOCUS FOR DEVELOPMENT IS A BAND OF
MODERATE TO STRONG SFC-700MB FGEN INDICATED BY THE GFS AND NAM. THIS
BAND WILL SET UP ALONG ALONG A NW-SE AXIS FROM SOUTHERN MN/WI
SOUTHEASTWARD INTO LOWER MICHIGAN. THE NAM IS BY FAR THE MORE
AGGRESSIVE MODEL WITH REGARDS TO BOTH THE STRENGTH AND THE EASTWARD
EXTENT OF THE LOW LEVEL FORCING BUT NEITHER SUGGEST THAT IT WILL BE
ABLE TO EXTEND VERY FAR INTO SE MICHIGAN...SO COVERAGE WILL BE
QUESTIONABLE OVER AT LEAST THE EASTERN HALF OF THE CWA. EVEN AFTER
THE AREA OF FRONTALLY FOCUSED SHRA/TSTM ACTIVITY LIFTS
NORTH...CHANCES FOR PRECIP WILL INCREASE AGAIN LATE TONIGHT AS THE
RIDGE AXIS SHIFTS TO THE EAST AND MORE OF THE AREA IS OPEN TO
SOUTHWESTERLY FLOW ALOFT THE POTENTIAL FOR EMBEDDED SHORTWAVES TO
TRIGGER ADDITIONAL ACTIVITY. SEVERE POTENTIAL IS NOT A CONCERN
EXCEPT OVER THE SOUTHERN TIER OF COUNTIES THIS AFTERNOON WHERE
DAYTIME HEATING AND A MOIST AIRMASS HAS ALLOWED T/TDS TO RISE TO
AROUND 90/75 OR SO BY 18Z...WHICH SHOWS UP AS 4000+ J/KG OF CAPE IN
THE MOST RECENT LAPS ANALYSIS. MLCAPE IS MORE LIKELY IN THE
2500-3000 J/KG RANGE. THINGS REMAIN CAPPED FOR NOW...BUT A
CONVERGENCE BOUNDARY IS EVIDENT OVER EASTERN INDIANA EXTENDING
NORTHWARD INTO SOUTHERN MI. CONVECTION HAS INITIATED ALONG THE
SOUTHERN EXTENT OF THIS BOUNDARY AND THERE IS CONCERN THAT THE SAME
MAY BE POSSIBLE FURTHER NORTH OVER SOUTHERN MI. HOWEVER...EVEN WITH
AMPLE SFC INSTABILITY...A WEAK SYNOPTIC SCALE WIND FIELD AND
RELATIVELY WARM MID LEVELS WILL PRECLUDE ORGANIZED CONVECTION.
HOWEVER...ANYTHING THAT DEVELOPS OVER THIS REGION WILL POSE A SEVERE
THREAT...MAINLY HAIL. HOWEVER...PROGGED SOUNDINGS INDICATE A MID
LEVEL DRY LAYER THAT COULD ALSO SUPPORT A WIND THREAT AND WITH THE
POTENTIAL FOR BACKED FLOW AT THE SFC THIS EVENING IT IS HARD TO RULE
OUT A TORNADIC THREAT. HOWEVER...GIVEN THE DEGREE OF MOISTURE IN
PLACE...THE MOST LIKELY HAZARD IN THE CASE OF DEVELOPMENT IS HEAVY
RAIN. THE COMBINATION OF THE DEEP MOISTURE FIELD AND ABUNDANT CLOUDS
WILL ENSURE A WARM AND HUMID EVENING WITH LOWS IN THE UPPER 60S TO
LOW 70S ACROSS MUCH OF THE AREA.
LONG TERM...WEDNESDAY THROUGH TUESDAY
ANOMALOUSLY STRONG LOW PRESSURE SYSTEM CURRENTLY ANCHORED OVER
EASTERN NEBRASKA WILL REMAIN THE PREDOMINANT LARGE SCALE FEATURE OF
INTEREST THROUGH AT LEAST THE END OF THE WEEK AS IT ONLY SLOWLY
MIGRATES ACROSS THE GREAT LAKES DURING THIS TIME. SOUTHEAST LOWER
MI WILL HOLD WITHIN THE EASTERN FLANK OF THIS SYSTEM THROUGH
WEDNESDAY NIGHT...MAINTAINING A PERSISTENT BUT SLOWLY WEAKENING WARM
CONVEYOR BELT DEFINED BY A DEEPER PLUME OF MOISTURE /AVERAGE PWAT OF
1.5"/. THIS WILL PROVIDE A BACKGROUND THERMODYNAMIC ENVIRONMENT
SUPPORTIVE OF SHOWER/THUNDERSTORM DEVELOPMENT. A FOCUSING MECHANISM
FOR LARGER SCALE ASCENT REMAINS DIFFICULT TO DEFINE THROUGH MID
AFTERNOON...WITH CONVECTIVE INITIATION LIKELY TIED TO A WEAKER MID
LEVEL FILAMENT SHEARING OFF THE MAIN LOW AND/OR REMNANT OUTFLOW FROM
EARLIER CONVECTION WORKING WITH DIURNAL HEATING. BOUNDARY LAYER
CONVERGENCE DOES INCREASE THROUGH THE 21Z-03Z WINDOW AS THE EASTWARD
PROPAGATING LEAD TROUGH/FRONTAL BOUNDARY SLIDES THROUGH. ENOUGH
FILTERED INSOLATION WILL EXIST BY AFTERNOON TO PUSH HIGHS INTO
80-85F RANGE...YIELDING SBCAPES OF 1200-1800 J/KG. ANY MULTICELL
DEVELOPMENT OVERHEAD OR VIA UPSCALE GROWTH FROM THE WEST WILL CARRY
A SEVERE RISK SUPPORTED BY 30 KNOTS OF DEEP LAYER SHEAR AND
SUFFICIENTLY STEEP LAPSE RATES WEDNESDAY AFTERNOON/EVENING.
SCATTERED TO NUMEROUS SHOWERS WILL RESULT FROM THE EFFECTIVE
LOWERING OF HEIGHTS AND DEEPENING MASS CONVERGENCE AS THE LOW EASES
INTO THE GREAT LAKES THURSDAY AND THURSDAY NIGHT. WHILE THE DEEPER
INSTABILITY AXIS WILL NOW RESIDE TO THE EAST...JUST ENOUGH
INSTABILITY LINGERS WITHIN THE COLUMN TO SUPPORT AN ISOLATED THUNDER
MENTION EARLY THURSDAY. THE GENERAL TREND OF FALLING THICKNESSES IN
THE WAKE OF THE OCCLUDED FRONTAL PASSAGE COMBINED WITH CLOUDS/
SHOWERS WILL KEEP HIGHS IN THE 70S ON THURSDAY.
UPPER LOW WILL GRADUALLY OPEN UP WHILE LIFTING THROUGH THE REGION ON
FRIDAY. FORCED ASCENT ASSOCIATED WITH THE PASSAGE OF THE MAIN
VORTICITY CENTER AND WITHIN THE REMNANT CYCLONIC FLOW WILL BRING A
LOWER END CHANCE FOR SHOWER DEVELOPMENT...PERHAPS RECEIVING A BRIEF
DIURNAL BOOST GIVEN A STEEP LAPSE RATE ENVIRONMENT DURING PEAK
HEATING. SLIGHTLY COOLER AIR WILL FUNNEL IN WITH TIME AS THE FLOW
VEERS TO WESTERLY...WITH DAYTIME READINGS STRUGGLING TO ACHIEVE
LOWER 70S.
HEIGHTS GRADUALLY BUILD INTO THE WEEKEND AS THE LONGWAVE TROUGH
SHIFTS EAST. BACK END OF THE TROUGH/SHEAR AXIS MAY BE SLOW TO
DEPART ON SATURDAY...SUGGESTING INITIAL STAGES OF THE ASSOCIATED
THERMAL MODERATION WILL BE LIMITED. PROSPECTS OF MORE SUN WILL
ALLOW READINGS TO INCH UP FROM FRIDAY...BUT GENERALLY HOVERING
WITHIN THE LOW-MID 70S. MORE NOTEWORTHY WARMING TREND INTO SUNDAY
AS 850 MB TEMPERATURES CLIMB BACK INTO DOUBLE DIGITS /HIGHS BACK UP
AROUND 80F/.
MARINE...
EASTERLY WINDS WILL INCREASE TO 15-20 KTS OVERNIGHT AS A WARM FRONT
LIFTS NORTHWARD INTO THE CENTRAL GREAT LAKES. IN ADDITION TO ONGOING
SHOWER AND THUNDERSTORM DEVELOPMENT OVER NORTHERN LAKE
HURON...ADDITIONAL DEVELOPMENT IS EXPECTED ALONG THE SFC FRONT THIS
EVENING. WINDS AND THUNDERSTORM CHANCES WILL DECREASE BEHIND THE
FRONT LATE THURSDAY INTO FRIDAY.
&&
.DTX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LAKE HURON...NONE.
LAKE ST CLAIR...NONE.
MI WATERS OF LAKE ERIE...NONE.
&&
AVIATION.....BT
SHORT TERM...JVC
LONG TERM....MR
MARINE.......JVC
YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
Hazardous weather outlook, Jun 21, 9:15 PM EST, 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
1015 PM EDT TUE JUN 21 2011
MIZ047>049-053>055-060>063-068>070-075-076-082-083-222015-
MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE-LAPEER-
ST. CLAIR-LIVINGSTON-OAKLAND-MACOMB-WASHTENAW-WAYNE-LENAWEE-MONROE-
1015 PM EDT TUE JUN 21 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MICHIGAN.
.DAY ONE...TONIGHT
THUNDERSTORMS WILL BE MOST CONCENTRATED ALONG AND NORTH OF THE M 59
CORRIDOR FOR THE REST OF THE NIGHT. SEVERE WEATHER IS POSSIBLE WITH
THESE STORMS WITH DAMAGING WIND GUSTS IN EXCESS OF 60 MPH THE MAIN
HAZARD...ALONG WITH LARGE HAIL GREATER THAN 1 INCH IN DIAMETER...
FLASH FLOODING...AND POSSIBLY TORNADO DEVELOPMENT. STORM MOTION WILL
BE TO THE NORTHEAST AT 25 MPH.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
CHANCES FOR THUNDERSTORMS CONTINUE WEDNESDAY THROUGH THURSDAY AS A
SLOW MOVING LOW PRESSURE SYSTEM TRACKS ACROSS THE CENTRAL GREAT
LAKES. THERE IS A SLIGHT RISK OF SEVERE WEATHER WEDNESDAY AND
WEDNESDAY EVENING.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS IN PROGRESS FOR TORNADO WATCH 533 IN EFFECT
UNTIL MIDNIGHT.
LCZ422-423-460-LEZ444-LHZ361>363-421-422-441>443-462>464-222015-
ST. CLAIR RIVER-DETROIT RIVER-LAKE ST. CLAIR-
MICHIGAN WATERS OF LAKE ERIE FROM DETROIT RIVER TO NORTH CAPE MI-
LAKE HURON FROM 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LT
BEYOND 5 NM OFF SHORE-
LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND 5NM
OFF SHORE-
LAKE HURON FROM STURGEON POINT TO ALABASTER MI BEYOND 5NM OFF SHORE-
OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER SAGINAW
BAY-INNER SAGINAW BAY SW OF POINT AU GRES TO BAY PORT MI-
PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI-
PORT SANILAC TO PORT HURON MI-
LAKE HURON FROM PORT AUSTIN TO HARBOR BEACH BEYOND 5NM OFF SHORE-
LAKE HURON FROM HARBOR BEACH TO PORT SANILAC BEYOND 5NM OFF SHORE-
LAKE HURON FROM PORT SANILAC TO PORT HURON BEYOND 5NM OFF SHORE-
1015 PM EDT TUE JUN 21 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE
HURON AND LAKE ST CLAIR.
.DAY ONE...TONIGHT
THUNDERSTORMS WILL BE MOST CONCENTRATED OVER CENTRAL AND SOUTHERN
LAKE HURON FOR THE REST OF THE NIGHT. SEVERE WEATHER IS POSSIBLE
WITH THESE STORMS OVER SOUTHERN LAKE HURON AND SAGINAW BAY WITH
DAMAGING WIND GUSTS IN EXCESS OF 50 KNOTS THE MAIN HAZARD...ALONG
WITH LARGE HAIL GREATER THAN 1 INCH IN DIAMETER...AND POSSIBLY
TORNADO DEVELOPMENT. STORM MOTION WILL BE TO THE NORTHEAST AT 20
KNOTS.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
CHANCES FOR THUNDERSTORMS CONTINUE WEDNESDAY THROUGH THURSDAY AS A
SLOW MOVING LOW PRESSURE SYSTEM TRACKS ACROSS THE CENTRAL GREAT
LAKES. THERE IS A SLIGHT RISK OF SEVERE WEATHER WEDNESDAY AND
WEDNESDAY EVENING.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS IN PROGRESS FOR TORNADO WATCH 533 IN EFFECT
UNTIL MIDNIGHT.
BT
YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
In the hours before
Special weather statement, Jun 21, 6:14 PM EST, 3 hours 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
714 PM EDT TUE JUN 21 2011
MIZ083-220015-
MONROE-
714 PM EDT TUE JUN 21 2011
...SIGNIFICANT WEATHER ADVISORY...
AT 709 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR TEMPERANCE...MOVING NORTH AT 15 MPH.
ONE HALF INCH DIAMETER HAIL...WINDS UP TO 50 MPH...FREQUENT CLOUD TO
GROUND LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THIS
STORM.
* THE THUNDERSTORM WILL BE NEAR...
IDA BY 745 PM EDT...
MAYBEE BY 810 PM EDT...
GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS
PASSED.
MR/CB
Special weather statement, Jun 21, 7:18 PM EST, 2 hours 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
818 PM EDT TUE JUN 21 2011
MIZ047-048-053-220115-
BAY-MIDLAND-SAGINAW-
818 PM EDT TUE JUN 21 2011
...SIGNIFICANT WEATHER ADVISORY...
AT 815 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR FREELAND...MOVING NORTH AT 10 MPH.
ONE HALF INCH DIAMETER HAIL...WINDS GREATER THAN 40 MPH...ARE
POSSIBLE WITH THIS STORM.
* THE THUNDERSTORM WILL BE NEAR...
AUBURN BY 850 PM EDT...
KAWKAWLIN AND LINWOOD BY 915 PM EDT...
GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS
PASSED.
MR/CB
Special weather statement, Jun 21, 7:34 PM EST, 2 hours 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
834 PM EDT TUE JUN 21 2011
MIZ082-220130-
LENAWEE-
834 PM EDT TUE JUN 21 2011
...SIGNIFICANT WEATHER ADVISORY...
AT 833 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER NORTHWESTERN LENAWEE COUNTY...MOVING NORTH
AT 25 MPH.
ONE HALF INCH DIAMETER HAIL...WINDS UP TO 50 MPH...FREQUENT CLOUD TO
GROUND LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THIS
STORM.
* THE THUNDERSTORM WILL BE NEAR...
CEMENT CITY BY 845 PM EDT...
GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS
PASSED.
MR/CB
Local storm report, Jun 21, 8:40 PM EST, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
940 PM EDT TUE JUN 21 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0813 PM HAIL TEMPERANCE 41.77N 83.57W
06/21/2011 M0.75 INCH MONROE MI TRAINED SPOTTER
A MEASURED WIND GUST OF 46 MPH WAS ALSO REPORTED.
0827 PM TSTM WND DMG 5 NW TEMPERANCE 41.82N 83.63W
06/21/2011 MONROE MI TRAINED SPOTTER
2 FOOT DIAMETER TREE DOWN ACROSS THE ROAD NEAR THE
INTERSECTION OF RAUCH AND SECOR ROADS.
0837 PM TSTM WND GST MONROE 41.92N 83.39W
06/21/2011 E50.00 MPH MONROE MI TRAINED SPOTTER
0842 PM TSTM WND DMG 4 NW ONSTED 42.05N 84.25W
06/21/2011 LENAWEE MI LAW ENFORCEMENT
SEVERAL POWERLINES DOWN.
0850 PM TSTM WND DMG FREELAND 43.52N 84.12W
06/21/2011 SAGINAW MI 911 CALL CENTER
SEVERAL TREES BLOW DOWN.
&&
KOOKSpecial weather statement, Jun 21, 9:15 PM EST, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
1015 PM EDT TUE JUN 21 2011
MIZ054-062-220315-
LAPEER-TUSCOLA-
1015 PM EDT TUE JUN 21 2011
...SIGNIFICANT WEATHER ADVISORY...
AT 1011 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 17 MILES WEST OF
CARO TO 11 MILES NORTHWEST OF COLUMBIAVILLE TO 20 MILES SOUTHWEST OF
COLUMBIAVILLE...MOVING EAST AT 30 MPH.
PEA SIZE HAIL...WINDS UP TO 50 MPH...OCCASIONAL CLOUD TO GROUND
LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THESE STORMS.
* THUNDERSTORMS WILL BE NEAR...
OTTER LAKE BY 1025 PM EDT...
COLUMBIAVILLE BY 1035 PM EDT...
MAYVILLE BY 1040 PM EDT...
CARO AND HADLEY BY 1045 PM EDT...
LAPEER BY 1050 PM EDT...
NORTH BRANCH BY 1055 PM EDT...
METAMORA AND CLIFFORD BY 1100 PM EDT...
GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE
PASSED.
MR/CB
Special weather statement, Jun 21, 9:27 PM EST, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
1027 PM EDT TUE JUN 21 2011
MIZ055-063-220330-
SANILAC-ST. CLAIR-
1027 PM EDT TUE JUN 21 2011
...SIGNIFICANT WEATHER ADVISORY...
AT 1024 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR LAKEPORT...MOVING NORTHEAST AT 10 MPH.
ONE HALF INCH DIAMETER HAIL...WINDS UP TO 50 MPH...FREQUENT CLOUD TO
GROUND LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THIS
STORM.
* THE THUNDERSTORM WILL BE NEAR...
LAKEPORT BY 1035 PM EDT...
LEXINGTON BY 1130 PM EDT...
GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS
PASSED.
MR/CB
Marine Thunderstorm Wind, Inner Saginaw Bay Sw of Point Au Gres to Bay Port Mi
- When
- June 21, 9:40 PM EST
- Where
- Inner Saginaw Bay Sw of Point Au Gres to Bay Port Mi forecast zone, Saginaw Bay Light
- Measured
- 45 kt (52 mph) measured gust
- Reported by
- C-MAN Station
- Coordinates
- 43.810, -83.720
Marine Thunderstorm Wind, Outer Saginaw Bay Sw of Alabaster to Port Austin Mi to Inner Saginaw Bay
- When
- June 21, 10:00 PM EST to 10:10 PM EST
- Where
- Outer Saginaw Bay Sw of Alabaster to Port Austin Mi to Inner Saginaw Bay forecast zone, Gravelly Shoals Light
- Measured
- 43 kt (49 mph) measured gust
- Reported by
- C-MAN Station
- Coordinates
- 44.020, -83.540
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flooding in Illinois, June 21, 20112 injured · $2.5 million · EF1 · 80 events
- Damaging Winds in Indiana, June 21, 20111 death · 1 injured · $23,000 · 56 kt wind · 5 events
- Damaging Winds and Lightning Strikes in Alabama, June 21, 20112 injured · $578,000 · 70 kt wind · 86 events
- Heat in Virginia, June 21, 20111 death · 1 event
- Flash Flooding and Flooding in Michigan, June 21 to 22, 20114 injured · $1.5 million · 2 in hail · 22 events
- Flash Flooding and Damaging Winds in Illinois, June 21 to 22, 2011$698,000 · 61 kt wind · 39 events
- Flash Flooding and Hail in Virginia, June 21, 2011$323,000 · 1.75 in hail · 53 events
- Tornadoes and Flash Flooding in Wisconsin, June 21, 20111 injured · $409,000 · EF1 · 16 events
- Tornadoes and Hail in Texas, June 21, 2011$1.0 million · EF0 · 16 events
- Hail and Damaging Winds in Texas, June 21 to 22, 2011$226,000 · 1.75 in hail · 31 events
- Damaging Winds in Tennessee, June 21, 2011$315,000 · 60 kt wind · 20 events
- Tornado and Flash Flood in Minnesota, June 21, 2011$600,000 · EF0 · 5 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 324837, 324838.